MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HEALICOIL PK 5.5MM W/ UB2-CBR BLK UTP BL; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. HEALICOIL PK 5.5MM W/ UB2-CBR BLK UTP BL; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72203983
Medical Device Problem Codes Difficult to Insert (1316); Firing Problem (4011)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during a rotator cuff repair, the healicoil was screwed into the prepared hole and the grasper was triggered, however, the anchor came out with the inserter and appeared to be stuck at the end, therefore, the trigger did not released the anchor.The surgeon attempted to remove the anchor from the inserter but it was not possible.There was no delay and a different part number of smith and nephew device was used to complete the surgery.No other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.A complaint history review concluded this was an isolated event.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of risk management files found that the reported failure was documented appropriately.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
HEALICOIL PK 5.5MM W/ UB2-CBR BLK UTP BL
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10913729
Report Number1219602-2020-01951
Device Sequence Number11555911
Product Code MBI
UDI-Device Identifier00885554032109
UDI-Public00885554032109
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K113294
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/09/2025
Device Model Number72203983
Device Catalogue Number72203983
Device Lot Number2052202
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/03/2020
Supplement Date Received by Manufacturer04/30/2021
Initial Report FDA Received Date11/27/2020
Supplement Report FDA Received Date05/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;